Alert archive / Illinois / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Oct 19, 2015, 3:24 AM CDT for 15 counties in Illinois. It took effect at Oct 19, 2015, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 3:24 AM CDT (08:24 UTC)
- In effect from
- Oct 19, 2015, 10:00 AM CDT
- Expired
- Oct 19, 2015, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 36 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS83 KILX 190824 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 324 AM CDT MON OCT 19 2015 ...DANGEROUS FIRE CONDITIONS EXPECTED TODAY... .STRONG SOUTHWEST WINDS COMBINED WITH WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FUELS WILL LEAD TO DANGEROUS FIRE CONDITIONS LATE THIS MORNING THROUGH EARLY EVENING. ILZ027>030-036-040-192000- /O.UPG.KILX.FW.A.0001.151019T1500Z-151020T0000Z/ /O.NEW.KILX.FW.W.0001.151019T1500Z-151020T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- 324 AM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS FOR FIRE WEATHER ZONES 027... 028...029...030...036 AND 040... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITIES WILL OCCUR BETWEEN NOON AND 4 PM. * WIND...SOUTH-SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ ILZ031-037-038-192000- /O.NEW.KILX.FW.W.0001.151019T1500Z-151020T0000Z/ WOODFORD-TAZEWELL-MCLEAN- 324 AM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS FOR FIRE WEATHER ZONES 031... 037 AND 038... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITIES WILL OCCUR BETWEEN NOON AND 4 PM. * WIND...SOUTH-SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ SHIMON
3 follow-up statements
584 WWUS83 KILX 191517 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1017 AM CDT MON OCT 19 2015 ...DANGEROUS FIRE CONDITIONS EXPECTED TODAY... .STRONG SOUTHWEST WINDS COMBINED WITH WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FUELS WILL LEAD TO DANGEROUS FIRE CONDITIONS LATE THIS MORNING THROUGH EARLY EVENING. ILZ027>031-036>038-040-200000- /O.CON.KILX.FW.W.0001.000000T0000Z-151020T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER- 1017 AM CDT MON OCT 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITIES WILL OCCUR BETWEEN NOON AND 4 PM. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH...BUT A FEW AREAS WILL SEE GUSTS UP TO 40 MPH THROUGH EARLY AFTERNOON. * HUMIDITY...LOWEST HUMIDITY THIS AFTERNOON WILL RANGE FROM 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ GEELHART
024 WWUS83 KILX 191705 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1205 PM CDT MON OCT 19 2015 ...DANGEROUS FIRE CONDITIONS EXPECTED TODAY... .STRONG SOUTHWEST WINDS COMBINED WITH WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FUELS WILL LEAD TO DANGEROUS FIRE CONDITIONS LATE THIS MORNING THROUGH EARLY EVENING. ILZ041>046-200000- /O.EXA.KILX.FW.W.0001.000000T0000Z-151020T0000Z/ MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- 1205 PM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITIES WILL OCCUR THROUGH 4 PM. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH...BUT A FEW AREAS WILL SEE GUSTS UP TO 40 MPH THROUGH EARLY AFTERNOON. * HUMIDITY...RELATIVE HUMIDITY THIS AFTERNOON WILL RANGE FROM 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ ILZ027>031-036>038-040-200000- /O.CON.KILX.FW.W.0001.000000T0000Z-151020T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER- 1205 PM CDT MON OCT 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITIES WILL OCCUR THROUGH 4 PM. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH...BUT A FEW AREAS WILL SEE GUSTS UP TO 40 MPH THROUGH EARLY AFTERNOON. * HUMIDITY...RELATIVE HUMIDITY THIS AFTERNOON WILL RANGE FROM 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ GEELHART
449 WWUS83 KILX 200005 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 705 PM CDT MON OCT 19 2015 ILZ027>031-036>038-040>046-200115- /O.EXP.KILX.FW.W.0001.000000T0000Z-151020T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- 705 PM CDT MON OCT 19 2015 ...RED FLAG WARNING HAS EXPIRED... VERY LOW HUMIDITY VALUES HAVE STARED TO IMPROVE WITH EVENING COOLING ACROSS CENTRAL ILLINOIS. WIND GUSTS WILL BE SLOWER TO DIMINISH WITH OCCASIONAL GUSTS UP TO 25 MPH FOR THE NEXT FEW HOURS. THUS WHILE THE RED FLAG CONDITIONS AND HIGH RISK OF FIRE GROWTH HAVE EASED...THERE IS STILL AN ELEVATED FIRE RISK THROUGH EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Oct 18, 11:07 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Oct 18, 11:07 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1107 PM CDT SUN OCT 18 2015 .UPDATE... ISSUED AT 845 PM CDT SUN OCT 18 2015 The large Canadian high that has brought us the chilly weather the past couple of days was shifting away from central Illinois this evening. This has allowed a weak southerly flow to develop over the western half of the forecast area while a light wind regime was present over the east. As a result, temperatures have fallen off quickly again this evening across the east however, we do expect the rate of fall will slow as the winds become southerly later this evening. As the high shifts further off to our east and low pressure tracks across the north central states on Monday, the pressure gradient will tighten up considerably across our area meaning gusty southerly winds will develop over the entire region by afternoon. This should help to push afternoon temperatures back into the low to mid 70s, but increase the fire threat over parts of our area (see the Fire Weather Discussion below) due to the rather dry conditions present across central IL. The current ZFP forecast has a good handle on the evening trends, as a result, no update will be needed at this time. && .SHORT TERM...(Tonight) ISSUED AT 315 PM CDT SUN OCT 18 2015 1033 mb high pressure over the lower Ohio river valley will drift east to the mid Atlantic states by Monday morning while upper level ridge over the Great Plains shifts east toward the MS river valley. This will continue fair weather over IL with just a few bands of mid level clouds 8-10 kft tracking east over IL from IA/MO but still mostly clear skies overall. SSE return flow on back side of high pressure keeping it from getting as cold as past two nights when we had freezing temperatures. Lows overnight range from upper 30s over eastern IL with patchy frost possible near the Wabash river valley toward dawn and 40-45F over the IL river valley. .LONG TERM...(Monday through Sunday) ISSUED AT 315 PM CDT SUN OCT 18 2015 A pronounced surface pressure gradient will set up Monday between the departing high pressure system which will be along the east coast and a developing surface pressure trough/frontal boundary from the central Plains to the upper Midwest. This will initiate breezy to windy conditions by mid morning with sustained S-SW winds 15-20 mph and gusts to 25 to 40 mph. The stronger end of the above mentioned winds will be toward NW Illinois...NW of the Illinois River, while the lighter winds will be toward SE Illinois including Olney and Lawrenceville. Breezy S-SW winds will continue through Wednesday with little change in the effective pattern for central IL. The low-level S-SW flow will bring a continued warming trend with highs reaching the upper 60s to mid 70s by Monday...reaching the mid 70s across central IL by Wednesday. With the frontal boundary lingering just NW of the central IL forecast area...a slight chance of showers can't be ruled out mainly NW of the Illinois River Tuesday afternoon into Wednesday...but the responsible disturbance looks like it will mainly impact northern IL/southern WI. Late in the week...a stronger northern stream trough moving through southern Canada looks like it will finally push the frontal boundary into central IL Thursday...although the cooling looks to be mainly confined to the northern half of the state. Dry conditions on track for this frontal passage with weak upper level support. Another frontal passage possible for next weekend to bring a chance of precipitation and cooler temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 1105 PM CDT SUN OCT 18 2015 VFR conditions expected thru Monday night. The main concern will be with the increasing southerly winds later tonight and especially Monday afternoon. Still looking at a period of LLWS late tonight into early Monday before sustained winds of 15 to 20 kts are expected for the rest of Monday with some gusts up to 30 kts at times. The gusty south to southwest winds will gradually subside after 02z Tue with sustained winds ranging from 10 to 15 kts overnight. && .FIRE WEATHER... ISSUED AT 833 PM CDT SUN OCT 18 2015 The Red Flag Watch will remain in place over our north and western counties for late tomorrow morning through the afternoon hours. Gusty south to southwest winds are expected by late morning into the afternoon hours and based on several of the forecast soundings for Monday afternoon suggesting prevailing winds will be in the 20 to 25 mph range with gusts up to 35 mph at times. Surface temperatures are expected to be in the 70 to 75 degree range with dew points lowering back into the low to mid 30s by afternoon which should translate to relative humidity values of at or just below 25 percent. We may be a bit conservative on the drop off of the dew points in the afternoon as the past couple of days has seen a considerable lowering of afternoon dew points across the forecast area thanks to the extremely dry air mass that was in place and the dry antecdent conditions over central IL. Although we will see some increase in low level moisture, some of the models seem to be too aggressive with the moisture transport into our area tomorrow afternoon. The combination of the gusty south to southwest winds, temperatures warming into the low to mid 70s and RH values dropping back into the low to mid 20s, there is the risk for rapidly spreading field fires tomorrow afternoon, as a result, a Red Flag Warning may be needed, especially for areas along and west of the Illinois River. && .ILX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH from 10 AM CDT Monday through Monday evening for ILZ027>030-036-040. && UPDATE...Smith SHORT TERM...07 LONG TERM...Onton AVIATION...Smith FIRE WEATHER...Smith
Hazardous weather outlook, Oct 18, 3:14 PM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT SUN OCT 18 2015 ILZ027>030-036-040-191100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 314 PM CDT SUN OCT 18 2015 ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS POSTED FROM LATE MONDAY MORNING UNTIL SUNSET MONDAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH AND GUSTS OF 30 TO 40 MPH COMBINED WITH VERY DRY CONDITIONS WITH RELATIVE HUMIDITY LEVELS LOWERING TO AROUND 25 PERCENT MONDAY AFTERNOON WILL BRING A RISK OF FIELD FIRES. BURNING IS NOT RECOMMENDED ON MONDAY DUE TO THESE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ031-037-038-041>057-061>063-066>068-071>073-191100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT- SHELBY-TAZEWELL-VERMILION-WOODFORD- 314 PM CDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS OF 25 TO 35 MPH COMBINED WITH VERY DRY CONDITIONS WITH RELATIVE HUMIDITY LEVELS LOWERING NEAR 25 PERCENT MONDAY AFTERNOON WILL BRING A RISK OF FIELD FIRES TO CENTRAL ILLINOIS NORTH OF I-70. BURNING IS NOT RECOMMENDED MONDAY DUE TO THESE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 07
Nearby
Red Flag Warnings in Illinois, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.